MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

AGA MEDICAL CORPORATION AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 9-AVP2-014
Medical Device Problem Codes Inflation Problem (1310); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 14mm amplatzer vascular plug ii(avpii) was selected for embolization of iia(internal iliac artery) via femoral approach, using a guiding sheath(destination by terumo).The distal lobe of the three lobes was deployed normally.However, the distal part of the mid lobe did not expand.The avpii was withdrawn into the sheath and re-deployed a few times, but the issue persisted.Another 14mm avpii was able to be deployed normally to embolize the artery successfully.The procedure was completed with no adverse consequence to the patient.When the avpii was checked outside of the patient after the procedure, the avpii expanded with no problem.Although the issue was not duplicated outside of the patient, the physician and the sales rep.Thought the issue was due to the avpii itself, for the replacement avpii was able to be deployed successfully.
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6.The reported event of device deformation could not be confirmed.The investigation confirmed the device met visual and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.
 
Event or Problem Description

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10127501
Report Number2135147-2020-00255
Device Sequence Number2153156
Product Code KRD
UDI-Device Identifier00811806010403
UDI-Public00811806010403
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071125
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number9-AVP2-014
Device Catalogue Number9-AVP2-014
Device Lot Number6994141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date06/08/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;